Diagonal points having dense orbit

Volume 120 / 2010

T. K. Subrahmonian Moothathu Colloquium Mathematicum 120 (2010), 127-138 MSC: 54H20, 37B05, 37B20. DOI: 10.4064/cm120-1-9

Abstract

Let $f:X\to X$ be a topologically transitive continuous map of a compact metric space $X$. We investigate whether $f$ can have the following stronger properties: (i) for each $m\in \mathbb{N}$, $f\times f^2\times \cdots \times f^m:X^m\to X^m$ is transitive, (ii) for each $m\in \mathbb{N}$, there exists $x\in X$ such that the diagonal $m$-tuple $(x,x,\ldots, x)$ has a dense orbit in $X^m$ under the action of $f\times f^2\times \cdots \times f^m$. We show that (i), (ii) and weak mixing are equivalent for minimal homeomorphisms, that all mixing interval maps satisfy (ii), and that there are mixing subshifts not satisfying (ii).

Authors

  • T. K. Subrahmonian MoothathuDepartment of Mathematics and Statistics
    University of Hyderabad
    Hyderabad 500 046, India
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image